Posted by: Jane | 2009-03-10

Contraception and MAP


I have taken the morning after pill twice in one cycle, I took the first MAP on the first day of my period and about 9 hours after unprotected sex. I had a normal period (slightly longer than usual- 7 days) I then took the second MAP 2 days before my next period was due and 3 hours after unprotected sex. My period is now 4 days late and I was told this is most probably because of the MAP. I would like to know for how long the MAP can delay a period? I was prescribed the contraceptive pill yasmin 2 weeks ago and was told to wait until my next period before taking the first pill. Now my period has been delayed and I don' t know for how long? I am really anxious to get started on taking the Yasmin pills and would like to know if it is absolutely necessary that I wait for my next period or can I simply start taking the pills now?

Thank you kindly

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The effect of the MAP on your cycle varies form person to person. I would suggest that you do a pregnancy test and, if negative, start taking the Yasmin. In both cases you had sex far from your fertile time, so pregnancy is unlikely.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.